On a theorem of Ore

Jesus Montes, Enric Nart

Research output: Contribution to journalArticleResearchpeer-review

26 Citations (Scopus)


O. Ore (Math. Ann. 99, 1928, 84-117) developed a method for obtaining the absolute discriminant and the prime-ideal decomposition of the rational primes in a number field K. The method, based on Newton's polygon techniques, worked only when certain polynomials f{hook}S(Y), attached to any side S of the polygon, had no multiple factors. These results are generalized in this paper finding a much weaker condition, effectively computable, under which it is still possible to give a complete answer to the above questions. The multiplicities of the irreducible factors of the polynomials f{hook}S(Y) play then an essential role. © 1992.
Original languageEnglish
Pages (from-to)318-334
JournalJournal of Algebra
Issue number2
Publication statusPublished - 1 Jan 1992


Dive into the research topics of 'On a theorem of Ore'. Together they form a unique fingerprint.

Cite this